Cure8 research brief
Why This Matters
People with UC or those taking anti-TNF therapy may experience rare neurological complications that can be hard to attribute to the drug versus the disease. Awareness can prompt timely evaluation and coordination with neurology.
Who Should Pay Attention
Adult patients with ulcerative colitis, patients on biologic therapy (anti-TNF), and clinicians (gastroenterologists and neurologists).
Study Snapshot
What To Know
A 26-year-old woman with steroid-refractory acute severe UC received infliximab plus azathioprine. After a 10-month treatment gap infliximab was restarted; eight days post-infusion she developed rapidly progressive symmetrical limb weakness, paresthesia, and decreased reflexes. Electroneuromyography showed mixed polyradiculoneuropathy.
Infectious, vitamin, autoimmune, and CSF studies reported as normal. Infliximab was stopped and the neurological signs resolved spontaneously within six weeks. After neurologic discussion, infliximab was restarted without recurrence and with good control of colitis.
The authors interpret the clinical course as favoring an extra-intestinal neurological manifestation of UC rather than a clear infliximab-induced neuropathy.
Keep In Mind
Single-case evidence from a journal case report; conclusions are limited and based on the clinical course in one patient. The extract is an abstract-level summary rather than a full trial or systematic study.
Source Details
Review the original publication for the complete reporting, methods, and context.
This Cure8 brief is based on source text from the linked article. Cure8 is informational only and is not a substitute for professional medical advice, diagnosis, or treatment.